Ratio-dependent predator-prey model of interacting population with delay effect

Sahabuddin Sarwardi, Mainul Haque, Prashanta Kumar Mandal

Research output: Journal PublicationArticlepeer-review

26 Citations (Scopus)


A system of delay differential equation is proposed to account the effect of delay in the predator- prey model of interacting population. In this article, the modified ratio-dependent Bazykin model with delay in predator equation has been considered. The essential mathematical features of the proposed model are analyzed with the help of equilibria, local and global stability analysis, and bifurcation theory. The parametric space under which the system enters into a Hopf-bifurcation has been investigated. Global stability results are obtained by constructing suitable Lyapunov functions. We derive the explicit formulae for determining the stability, direction, and other properties of bifurcating periodic solutions by using normal form and central manifold theory. Using the global Hopf-bifurcation result of Wu (Trans. Am. Math. Soc., 350:4799-4838, 1998) for functional differential equations, the global existence of periodic solutions has been established. Our analytical findings are supported by numerical experiments. Biological implication of the analytical findings are discussed in the conclusion section.

Original languageEnglish
Pages (from-to)817-836
Number of pages20
JournalNonlinear Dynamics
Issue number3
Publication statusPublished - Aug 2012
Externally publishedYes


  • Delay
  • Global stability
  • Hopf-bifurcation
  • Local stability
  • Numerical simulation
  • Permanence
  • Population model

ASJC Scopus subject areas

  • Mechanical Engineering
  • Aerospace Engineering
  • Ocean Engineering
  • Applied Mathematics
  • Electrical and Electronic Engineering
  • Control and Systems Engineering


Dive into the research topics of 'Ratio-dependent predator-prey model of interacting population with delay effect'. Together they form a unique fingerprint.

Cite this